Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 10, 2017, 5:49 PM MDT for El Paso County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 5:49 PM MDT (23:49 UTC)
- Expired
- Jul 10, 2017, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS85 KPUB 102349 SPSPUB Special Weather Statement National Weather Service Pueblo CO 549 PM MDT MON JUL 10 2017 COZ084-110015- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 549 PM MDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 615 PM MDT... At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near Black Forest, or 18 miles northeast of Colorado Springs. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Black Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3901 10463 3902 10476 3913 10480 3913 10456 TIME...MOT...LOC 2349Z 182DEG 4KT 3908 10468 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:20 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 320 PM MDT Mon Jul 10 2017 .SHORT TERM...(This evening through Tuesday) Issued at 320 PM MDT Mon Jul 10 2017 Upper level high pressure drifting eastward along the Colorado/New Mexico border this afternoon, with isolated/sct tsra rotating around the high across much of the higher terrain as of 21z. Best coverage of storms this afternoon and into the evening will be in slightly deeper moisture out along the Continental Divide and across Teller County/Palmer Divide. Convection will stay fairly weak once again with only modest instability and minimal shear, though an isolated spot or two could see some heavy rain (like KALS yesterday), as storms will be very slow moving. Activity ends fairly quickly this evening, with most locations free of convection by midnight. On Tuesday, upper high shifts slowly into NM, with a subtle increase in wly flow across CO through the day. Mid and upper level moisture will continue to gradually increase over the region, and lower levels over the plains will moisten as well with a weak upslope surge drifting south during the afternoon. Given increase in moisture and instability expect an upturn in convection most areas, including the eastern plains as weak sly steering currents will help give convection a shove eastward away from the higher terrain in the late. Weak shear and higher moisture suggest main threat from storms on Tue will be heavy rainfall, especially near area burn scars. Max temps may drift down just a degf or two with upper high slipping away, though readings will still approach 100f across the lower Arkansas Valley for another day. .LONG TERM...(Tuesday night through Monday) Issued at 320 PM MDT Mon Jul 10 2017 Tuesday night through Thursday...Look for slightly cooler temps and increased pcpn chances through Thu. A relatively flat ridge of high pressure will continue across the region through Wed, before starting to build back to the west on Thu. An upper shortwave crossing WY and northern CO late Tue will send a front south across eastern CO on Wed, increasing convection chances for the plains on Wed, as well as ushering in slightly cooler temps for both Wed and Thu. In addition, the positioning of the upper ridge axis moreso to the east will open up the path for monsoon moisture to stream into western CO through Thu. There will be a chance for some nocturnal showers and storms lingering into the overnight hours for both Wed and Thu nights. Highs on Wed are forecast to be in the upper 70s to mid 80s for the high valleys, and the mid 80s to mid 90s for the eastern plains. On Thu max temps will be in the mid 70s to around 80F for the high valleys, and 80s to around 90F for the eastern plains. Friday through Monday...The upper ridge strengthens and starts to build west back into the Great Basin. This will put a temporary damper on the monsoon moisture plume, shifting the convective pattern back into more of a diurnal scenario with the main focus over the higher terrain. Temps will start to gradually heat back up into the upper 70s to mid 80s for the high valleys, and the mid 80s to mid 90s for the eastern plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 320 PM MDT Mon Jul 10 2017 VFR conditions expected at all taf sites the next 24 hrs. Low chance of a tsra at both KALS and KCOS into early this evening, though will monitor radar trends before adding to either taf. On Tue, tsra will develop over the mountains 17z-18z, with greater coverage of storms than the past few days. Favorable steering currents suggest increased storms chances at all terminals from late afternoon into the evening, and may need a VCTS mention from 20z Tue onward. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jul 10, 11:34 AM MDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Mon Jul 10 2017 COZ058>089-093>099-111745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Mon Jul 10 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected this afternoon and evening over and near the mountains. The main storm threats will be lighting and wind gusts up to 45 mph. However, some of the stronger storms could also produce brief heavy rainfall and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are anticipated each day, primarily during the afternoon and evening hours. The primary storm risks will be lightning, wind gusts around 50 mph and locally heavy rain which will be capable of generating localized flash flooding. In addition, some of the strongest storms will also be capable of producing hail generally under the size of nickles at times. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over and near the mountains this afternoon and evening. 10/88
In the hours before
Special weather statement, Jul 10, 5:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 549 PM MDT MON JUL 10 2017 COZ084-110015- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 549 PM MDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 615 PM MDT... At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near Black Forest, or 18 miles northeast of Colorado Springs. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Black Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3901 10463 3902 10476 3913 10480 3913 10456 TIME...MOT...LOC 2349Z 182DEG 4KT 3908 10468 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:33 PM MDT | Special Weather Statement | PUB | Mineral | 42 min |
| Jul 10, 4:53 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.